Skip to content

TAMU Math Publications 1996

Razvan Anisca

  • R. Anisca, F. Popovici, and M. Bencze, A simple proof of the generalized lemma of Riemann, Octogon Math. Mag. 4 (1996), no. 2, 32-34.

  • R. Todor, R. Anisca, F. Popovici, and M. Bencze, A characterization of the commutativity of the associative algebraical operations, Octogon Math. Mag. 4 (1996), no. 2, 45-46.

  • F. Popovici, R. Anisca, and M. Bencze, Regarding the calculus of real integrals using the residue theorem, Octogon Math. Mag. 4 (1996), no. 2, 21-23.

David L. Barrow

Guy Battle

  • G. Battle, Wavelets of Federbush-Lemarié type, J. Math. Anal. Appl. 201 (1996), no. 1, 274-296.

Art Belmonte

Harold P. Boas

Al Boggess

James R. Boone

  • J.R. Boone, The Moise plane, College Math. J. 27 (1996), no. 3, 182-185.

James H. Bramble

  • J.H. Bramble, R.E. Ewing, J.E. Pasciak, and J. Shen, The analysis of multigrid algorithms for cell centered finite difference methods, Adv. Comput. Math. 5 (1996), no. 1, 15-29.

  • J.H. Bramble and J.T. King, A finite element method for interface problems in domains with smooth boundaries and interfaces, Adv. Comput. Math. 6 (1996), no. 2, 109-138.

  • J.H. Bramble, A.V. Knyazev, and J.E. Pasciak, A subspace preconditioning algorithm for eigenvector/eigenvalue computation, Adv. Comput. Math. 6 (1996), no. 2, 159-189.

  • J.H. Bramble and J.E. Pasciak, Least-squares methods for Stokes equations based on a discrete minus one inner product, J. Comput. Appl. Math. 74 (1996), nos. 1-2, 155-173.

  • J.H. Bramble, J.E. Pasciak, and X. Zhang, Two-level preconditioners for 2mth order elliptic finite element problems, with East-West J. Numer. Math. 4 (1996), no. 2, 99-120.

Huai-Dong Cao

  • H.-D. Cao, Existence of gradient Kähler-Ricci solitons, Elliptic and Parabolic Methods Geom. A. K. Peters Publisher, Wellesley, MA, 1996, pp. 1-16.

Tullio Ceccherini-Silberstein

  • T.G. Ceccherini-Silberstein, Approximately inner and centrally free commuting squares of type II1 factors and their classification, J. Funct. Anal. 142 (1996), no. 2, 296-336.

Goong Chen

  • G. Chen, Y. Deng, W.-M. Ni, and J. Zhou, Boundary element monotone iteration scheme for semilinear elliptic partial differential equations, Math. Comput. 215 (1996), 943-982.

  • G. Chen, J. Zhou, and S.-B. Hsu, Linear superposition of chaotic and orderly vibrations on two serially connected strings with a van der Pol joint, Internat. J. Bifur. Chaos Appl. Sci. Engr. 6 (1996), no. 8, 1509-1527.

Zhangxin Chen

  • Z. Chen, Superconvergence results for Galerkin methods for wave propagation in various porous media, Numer. Methods Partial Differential Equations 12 (1996), no. 1, 99-122.

  • Z. Chen, R.E. Ewing, and R.D. Lazarov, Domain decomposition algorithms for mixed methods for second-order elliptic problems, Math. Comput. 65 (1996), no. 214, 467-490.

  • Z. Chen, R.E. Ewing, R.D. Lazarov, S. Maliassov, and Y.A. Kuznetsov, Multilevel preconditioners for mixed methods for second order elliptic problems, Numer. Linear Algebra Appl. 3 (1996), no. 5, 427-453.

Charles K. Chui

  • C.K. Chui and J.M. de Villiers, Applications of optimally local interpolation to interpolatory approximants and compactly supported wavelets, Math. Comput. 65 (1996), no. 213, 99-114.

  • C.K. Chui and Dong Hong, Construction of local C1 quartic spline elements for optimal-order approximation, Math. Comput. 65 (1996), no. 213, 85-98.

  • C.K. Chui, K. Jetter, J. Stöckler, and J.D. Ward, Wavelets for analyzing scattered data: an unbounded operator approach, Appl. Comput. Harmonic Anal. 3 (1996), no. 3, 254-267.

  • C.K. Chui and C. Li, Dyadic affine decompositions and functional wavelet transforms, SIAM J. Math. Anal. 27 (1996), no. 3, 865-890.

  • C.K. Chui, Xin Li, and H.N. Mhaskar, Limitations of the approximation capabilities of neural networks with one hidden layer, Adv. Comput. Math. 5 (1996), nos. 2-3, 233-243.

  • C.K. Chui and J.A. Lian, A study of orthonormal multi-wavelets, Selected keynote papers presented at 14th IMACS World Congress (Atlanta, GA, 1994), Appl. Numer. Math. 20 (1996), no. 3, 273-298.

  • C.K. Chui and X. Shi, On the convergence of localized cosine series, Ann. Numer. Math. 3 (1996), nos. 1-4, 51-61.

  • C.K. Chui and X. Shi, On stability bounds of perturbed multivariate trigonometric systems, Appl. Comput. Harmonic Anal. 3 (1996), no. 3, 283-287.

  • C.K. Chui, J. Stöckler, and J.D. Ward, Analytic wavelets generated by radial functions, Adv. Comput. Math. 5 (1996), no. 1, 95-123.

  • C.K. Chui and J. Wang, High-order orthonormal scaling functions and wavelets give poor time-frequency localization, J. Fourier Anal. Appl. 2 (1996), no. 5, 415-426.

Prabir Daripa

  • P. Daripa, Pointed Taylor bubble revisited, J. Comput. Phys. 123 (1996), no. 1, 226-230.

R. Dante DeBlassie

  • R.D. DeBlassie, Brownian motion in a wedge with variable reflection: existence and uniqueness, Ann. Probab. 24 (1996), no. 1, 148-181.

  • R.D. DeBlassie, D. Hobson, E.A. Housworth, and E.H. Toby, Escape rates for transient reflected Brownian motion in wedges and cones, Stochastics and Stochastics Reports 57 (1996), nos. 3-4, 199-211.

David C. Dobson

  • D.C. Dobson and F. Santosa, Recovery of blocky images from noisy and blurred data, SIAM J. Appl. Math. 56 (1996), no. 4, 1181-1198.

  • D.C. Dobson and O. Scherzer, Analysis of regularized total variation penalty methods for denoising, Inverse Problems 12 (1996), no. 5, 601-617.

Tamás Erdélyi

  • T. Erdélyi and P. Borwein, The Lp version of Newman's inequality for lacunary polynomials, Proc. Amer. Math. Soc. 124 (1996), 101-109.

  • T. Erdélyi and P. Borwein, The full Müntz theorem in C[0,1] and L1[0,1], J. London Math. Soc. (2) 54 (1996), no. 1, 102-110.

  • T. Erdélyi and P. Borwein, The integer Chebyshev problem, Math. Comput. 65 (1996), 661-681.

  • T. Erdélyi and P. Borwein, Questions about polynomials with {0, -1, +1} coefficients: research problems 96-3, Constr. Approx. 12 (1996), no. 3, 439-442.

  • T. Erdélyi and P. Borwein, A sharp Bernstein-type inequality for exponential sums, J. für die Reine und Angewandte Math. 476 (1996), 127-141.

  • T. Erdélyi and P. Borwein, Newman's inequality for Müntz polynomials on positive intervals, J. Approx. Theory 85 (1996), no. 2, 132-139.

  • T. Erdélyi and P. Borwein, Sharp extensions of Bernstein's inequality to rational spaces, Mathematika 43 (1996), 413-423.

Richard E. Ewing

Stephen A. Fulling

  • S.A. Fulling, Graph expansions and graphical enumeration applied to semiclassical propagator expansions, J. Nonlinear Math. Phys. 3 (1996), no. 1-2, 102-110.

  • S.A. Fulling, Pseudodifferential operators, covariant quantization, the inescapable Van Vleck-Morette determinant, and the R/6 controversy, Internat. J. Modern Phys. D 5 (1996), no. 6, 597-608.

Pawel Gajer

  • P. Gajer, The intersection Dold-Thom theorem, Topology 35 (1996), no. 4, 939-967.

Jean-Luc Guermond

  • J.-L. Guermond, Some implementations of projection methods for Navier-Stokes equations, RAIRO Modél. Math. Anal. Numér. 30 (1996), no. 5, 637-667.

Robert A. Gustafson

  • R.A. Gustafson and C. Krattenthaler, Heine transformations for a new kind of basic hypergeometric series in U(n), J. Comput. Appl. Math. 68 (1996), nos. 1-2, 151-158.

D. J. Hartfiel

  • D.J. Harfiel, Proof of the Simon-Ando theorem, Proc. Amer. Math. Soc. 124 (1996), no. 1, 67-74.

  • D.J. Harfiel, Similitudes and the l1-norm, Linear Algebra Appl. 245 (1996), 305-319.

  • D.J. Harfiel, Concerning interval Leslie matrix calculations, Linear and Multilinear Algebra 41 (1996), no. 2, 95-106.

Doug Hensley

  • D. Hensley, Note on a paper by G. J. Rieger: "On the equation ad-bc=1 and on uniform distribution," Mathematische Nachrichten 179 (1996), 103-106.

  • D. Hensley, A polynomial time algorithm for the Hausdorff dimension of continued fraction Cantor sets, J. Number Theory 58 (1996), no. 1, 9-45.

  • D. Hensley, Erratum: "A polynomial time algorithm for the Hausdorff dimension of continued fraction Cantor sets," J. Number Theory 59 (1996), no. 2, 419.

  • D. Hensley and C. Friesen, The statistics of continued fractions for polynomials over a finite field, Proc. Amer. Math. Soc. 124 (1996), no. 9, 2661-2673.

Arthur Hobbs

  • A. Hobbs, Y. Debose, and P. Erdös, Graphs having no short even cycles, Congressus Numerantium 121 (1996), 243-253.

Sze-Bi Hsu

  • S.B. Hsu, H.L. Smith, and P. Waltman, Competitive exclusion and coexistence for competitive systems on ordered Banach spaces, Trans. Amer. Math. Soc. 348 (1996), no. 10, 4083-4094.

Changbing Hu

  • K.T. Li and C. Hu, New hierarchical bases and nonlinear Galerkin methods, (Chinese) Gongcheng Shuxue Xuebao 13 (1996), no. 2, 11-19.

  • Y.C. Ma and C. Hu, Inertial manifolds under time discretization for evolution equations. II, (Chinese) Xi'an Jiaotong Daxue Xuebao 30 (1996), no. 2, 104-109.

Akif Ibragimov

  • M.N. Baganova and A.I. Ibragimov, On an alternating method for solving a nonstationary filtration problem in domains of complicated form, (Russian) Vychisl. Tekhnol. 1 (1996), no. 1 (1997), 5-12.

Nikolay Ivanov

  • N.N. Ivanov, Generalized time stochastic Petri nets, (Russian) Avtomat. i Telemekh. 1996, , no. 10, 156-167; translation in Automat. Remote Control 57 (1996), no. 10, part 2, 1503-1512 (1997).

William B. Johnson

  • W.B. Johnson, J. Lindenstrauss, and G. Schechtman, Banach spaces determined by their uniform structures, Geom. Funct. Anal. 6 (1996), no 3, 430-470.

Thomas R. Kiffe

  • T.R. Kiffe and J.H. Matis, On approximating the moments of the equilibrium distribution of a stochastic logistic model, Biometrics 52 (1996), no. 3, 980-991.

Denise E. Kirschner

  • D.E. Kirschner, Using mathematics to understand HIV immune dynamics, Notices Amer. Math. Soc. 43 (1996), 191-202.

  • D.E. Kirschner, A diffusion model for AIDS in a closed, heterosexual population: examining rates of infection, SIAM J. Appl. Math. 56 (1996), no. 1, 143-166.

  • D.E. Kirschner and W. Rhee, Predicting the pattern of economics research: the case of the real business cycle theory, J. Macroeconomics 18 (1996), no. 2, 359-372.

  • D.E. Kirschner and G.F. Webb, A model for treatment strategy in the chemotherapy of AIDS, Bull. Math. Biology 58 (1996), no. 2, 367-390.

H. Elton Lacey

Joseph Landsberg

  • J.M. Landsberg, On degenerate secant and tangential varieties and local differential geometry, Duke Math. J. 85 (1996), no. 3, 605-634.

  • J.M. Landsberg, Differential-geometric characterizations of complete intersections, J. Differential Geom. 44 (1996), no. 1, 32-73.

David R. Larson

  • D.R. Larson and W.R. Wogen Extensions of bitriangular operators, Integral Equations and Operator Theory 25 (1996), no. 2, 216-223.

  • D.R. Larson and J. Kraus, Preannihilators, the operator approximation property and dual products, J. Operator Theory 36 (1996), no. 1, 21-43.

Raytcho D. Lazarov

Edward S. Letzter

  • E.S. Letzter, On the quantum Frobenius map for general linear groups, J. Algebra 179 (1996), 115-126.

  • E.S. Letzter, A bijection of primitive spectra for classical Lie superalgebras of type I, J. London Math. Soc. 53 (1996), no. 1, 39-49.

Paulo Lima-Filho

  • P. Lima-Filho, H.B. Lawson Jr., and M.-L. Michelsohn, Algebraic cycles and equivariant cohomology theories, Proc. London Math. Soc. Third Series 73 (1996), no. 3, 679-720.

Bruce D. Lowe

  • B.D. Lowe and W. Rundell, The determination of a coefficient in an elliptic equation from average flux data, J. Comput. Appl. Math. 70 (1996), no. 1, 173-187.

Josef Málek

  • Mathematical theory in fluid mechanics, Papers from the 4th Winter School held in Paseky, December 3-9, 1995, G.P. Galdi, J. Málek, and J. Nečas (eds), Pitman Research Notes in Mathematics Series, 354, Longman, Harlow, 1996. vi+134 pp.

  • J. Málek, J. Nečas, M. Rokyta, and M. Ruzicka, Weak and measure-valued solutions to evolutionary PDEs, Appl. Math. Math. Comput. 13 Chapman & Hall, London, 1996. xii+317 pp.

  • J. Málek and J. Nečas, A finite-dimensional attractor for three-dimensional flow of incompressible fluids, J. Differential Equations 127 (1996), no. 2, 498-518.

Samia Massoud

Carl Maxson

  • C.J. Maxson and J.R. Clay, Results Math. 30 (1996), nos. 1-2, 3-9.

  • C.J. Maxson, Reflexive pairs, Houston J. Math. 22 (1996), no. 3, 499-510.

Jeff Morgan

Francis J. Narcowich

  • F.J. Narcowich and J.D. Ward, Wavelets associated with periodic basis functions, Appl. Comput. Harmonic Anal. 3 (1996), no. 1, 40-56.

  • F.J. Narcowich and J.D. Ward, Nonstationary wavelets on the m-sphere for scattered data, Appl. Comput. Harmonic Anal. 3 (1996), no. 4, 324-336.

Joseph E. Pasciak

  • J.E. Pasciak and J.H. Bramble, Least-squares methods for Stokes equations based on a discrete minus one inner product, J. Comput. Appl. Math. 74 (1996), nos. 1-2, 155-173.

  • J.E. Pasciak, J.H. Bramble, R.E. Ewing, and J. Shen, The analysis of multigrid algorithms for cell centered finite difference methods, Adv. Comput. Math. 5 (1996), no. 1, 15-29.

  • J.E. Pasciak, J.H. Bramble, and A.V. Knyazev, A subspace preconditioning algorithm for eigenvector/eigenvalue computation, Adv. Comput. Math. 6 (1996), no. 2, 159-189.

  • J.E. Pasciak, J.H. Bramble, and X. Zhang, Two-level preconditioners for 2mth order elliptic finite element problems, East-West J. Numer. Math. 4 (1996), no 2, 99-120.

Gilles Pisier

  • G. Pisier, Un opérateur polynomialement borné sur un Hilbert qui n'est pas semblable à une contraction, Comptes Rendus des Séances de l'Académie des Sciences. Série I. Mathématique 322 (1996), no. 6, 547-550.

  • G. Pisier, A simple proof of a theorem of Kirchberg and related results on C*-norms, Operator Theory 35 (1996), no. 2, 317-335.

  • G. Pisier, Dvoretzky's theorem for operator spaces, Houston J. Math. 22 (1996), no. 2, 399-416.

  • G. Pisier, The operator Hilbert space OH, complex interpolation and tensor norms, Memoirs Amer. Math. Soc. 122 (1996), no. 585.

  • G. Pisier and Q. Xu, Inégalités de martingales non commutatives, Comptes Rendus des Séances de l'Académie des Sciences. Série I. Mathématique 323 (1996), no. 7, 817-822.

  • G. Pisier, Similarity problems and completely bounded maps, in Lecture Notes in Mathematics, Vol. 1618, Springer-Verlag, Berlin, 1996.

Jon T. Pitts

  • J.T. Pitts and H.R. Parks, The least-gradient method for computing area minimizing hypersurfaces spanning arbitrary boundaries, J. Comput. Appl. Math. 66 (1996), nos. 1-2, 401-409.

Ewald Quak

  • E. Quak, Trigonometric wavelets for Hermite interpolation, Math. Comput. 65 (1996), no. 214, 683-722.

Maurice Rahe

William Rundell

  • W. Rundell and F. Hettlich, Iterative methods for the reconstruction of an inverse potential problem, Inverse Problems 12 (1996), no. 3, 251-266.

  • W. Rundell and B.D. Lowe, The determination of a coefficient in an elliptic equation from average flux data, J. Comput. Appl. Math. 70 (1996), no. 1, 173-187.

Ying Shen

  • Y. Shen, On Ricci deformation of a Riemannian metric on manifold with boundary, Pacific J. Math. 173 (1996), no. 1, 203-221.

  • Y. Shen and R. Ye, On stable minimal surfaces in manifolds of positive bi-Ricci curvatures, Duke Math. J. 85 (1996), no. 1, 109-116.

N. Sivakumar

  • N. Sivakumar and B.J.C. Baxter, On shifted cardinal interpolation by Gaussians and multiquadrics, J. Approx. Theory 87 (1996), no. 1, 36-59.

Kirby Smith

  • K. Smith, Generalized matrix near-rings, Commun. Algebra 24 (1996), no. 6, 2065-2077.

  • K. Smith, A ring associated with a near-ring, J. Algebra 182 (1996), no. 1, 329-339.

  • K. Smith and L. van Wyk, When is a centralizer near-ring isomorphic to a matrix near-ring?, Commun. Algebra 24 (1996), no. 14, 4549-4562.

Roger R. Smith

  • R.R. Smith and A.M. Sinclair, The Haagerup invariant for tensor products of operator spaces, Math. Proc. Cambridge Philosophical Soc. 120 (1996), no. 1, 147-153.

Michael Stecher

Peter F. Stiller

  • P.F. Stiller, W.W. Lau, and J. C. Trinkle, On the connectivity of physical contact formation cells, Appl. Control Robotics International Association of Science and Technology for Development, 1996, pp. 41-46.

  • P.F. Stiller, C.A. Asmuth, and C.S. Wan, Single-view recognition: the perspective case, Vision Geom. Proc. SPIE, the International Society for Optical Engineering, Issue 2826, 1996, pp. 226-237.

  • P.F. Stiller and J.C. Trinkle, Progress in planning dexterous manipulation tasks, Proc. NSF Design and Manufacturing Grantees Conference SME, 1996, pp. 211-212.

Steven D. Taliaferro

  • S.D. Taliaferro, Radial symmetry of large solutions of nonlinear elliptic equations, Proc. Amer. Math. Soc. 124 (1996), no. 2, 447-455.

Rekha R. Thomas

  • R.R. Thomas and R. Weismantel, Test sets and inequalities for integer programs, Integer Programming and Combinatorial Optimization Proc. 5th International IPCO Conference, Vancouver, Lecture Notes in Computer Science, Vol. 1084, Springer, 1996, pp. 16-30.

Ellen H. Toby

  • E.H. Toby, R.D. DeBlassie, D. Hobson, and E.A. Housworth, Escape rates for transient reflected Brownian motion in wedges and cones, Stochastics and Stochastics Reports 57 (1996), nos. 3-4, 199-211.

L. Bruce Treybig

  • L.B. Treybig and with J. Nikiel, Null-families of subsets of monotonically normal compacta, Colloq. Math. 70 (1996), no. 1, 87-92.

Thomas I. Vogel

  • T.I. Vogel, On constrained extrema, Pacific J. Math. 176 (1996), no. 2, 557-561.

Jay R. Walton

  • J.R. Walton, On a dynamically accelerating Dugdale zone in elastic and viscoelastic material, J. Mech. Phys. Solids 44 (1996), no. 8, 1353-1370.

Joseph D. Ward

  • J.D. Ward, C.K. Chui, K. Jetter, and J. Stöckler, Wavelets for analyzing scattered data: an unbounded operator approach, Appl. Comput. Harmonic Anal. 3 (1996), no. 3, 254-267.

  • J.D. Ward, C.K. Chui, and J. Stöckler, Analytic wavelets generated by radial functions, Adv. Comput. Math. 5 (1996), no. 1, 95-123.

  • J.D. Ward, F. Deutsch, V.A. Ubhaya, and Yuesheng Xu, Constrained best approximation in Hilbert space. III. Applications to n-convex functions, Constr. Approx. 12 (1996), no. 3, 361-384.

  • J.D. Ward and F.J. Narcowich, Wavelets associated with periodic basis functions, Appl. Comput. Harmonic Anal. 3 (1996), no. 1, 40-56.

  • J.D. Ward and F.J. Narcowich, Nonstationary wavelets on the m-sphere for scattered data, Appl. Comput. Harmonic Anal. 3 (1996), no. 4, 324-336.

Philip Yasskin

Jiye Yu

  • J. Yu and S.G. Krantz, On the Bergman invariant and curvatures of the Bergman metric, Illinois J. Math. 40 (1996), no. 2, 226-244.

Xuejun Zhang

  • X. Zhang, Two-level Schwarz methods for the biharmonic problem discretized conforming C1 elements, SIAM J. Numer. Anal. 33 (1996), no. 2, 555-570.

  • X. Zhang, J.H. Bramble, and J. E. Pasciak, Two-level preconditioners for 2mth order elliptic finite element problems, East-West J. Numer. Math. 4 (1996), no. 2, 99-120.

Jianxin Zhou

  • J. Zhou, Z. Ding, and L. Ji, Constrained LQR problems in elliptic distributed control systems with point observations, SIAM J. Control Optimi. 34 (1996), no. 1, 264-294.

  • J. Zhou, G. Chen, Y. Deng, and W.-M. Ni, Boundary element monotone iteration scheme for semilinear elliptic partial differential equations, Math. Comput. 215 (1996), 943-982.

  • J. Zhou, G. Chen, and S.-B. Hsu, Linear superposition of chaotic and orderly vibrations on two serially connected strings with a van der Pol joint, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 6 (1996), no. 8, 1509-1527.


Up: TAMU Math Faculty News
Last modified August 13, 2009 by RLC.

Valid XHTML 1.0 Transitional